Alert archive / California / High Wind Warnings in 2014
High Wind Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Jan 10, 2014, 1:09 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2014, 1:09 AM PST (09:09 UTC)
- Expired
- Jan 10, 2014, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
716 WWUS76 KLOX 100909 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 109 AM PST FRI JAN 10 2014 ...DAMAGING WINDS ACROSS PORTIONS OF SANTA BARBARA COUNTY EARLY THIS MORNING... ...GUSTY NORTHERLY WINDS ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH MID MORNING... .STRONG WINDS ALOFT COMBINED WITH SURFACE HIGH PRESSURE TO THE NORTH WILL BRING GUSTY WINDS TO THE REGION THROUGH MID MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH THE FAVORED SUNDOWNER AREAS OF SOUTHERN SANTA BARBARA COUNTY...WHERE THERE WILL BE DAMAGING WIND GUSTS TO 60 MPH. ELSEWHERE...GUSTY WINDS WILL AFFECT THE INTERSTATE 5 CORRIDOR AND ADJACENT MOUNTAIN PEAKS. THE SANTA MONICA MOUNTAINS WILL ALSO CONTINUE TO EXPERIENCE GUSTY WINDS THIS MORNING. A SIMILAR WIND PATTERN IS POSSIBLE OVER THE WEEKEND. CAZ039-052-101400- /O.UPG.KLOX.WI.Y.0002.000000T0000Z-140110T1700Z/ /O.NEW.KLOX.HW.W.0001.140110T0909Z-140110T1400Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 109 AM PST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WINDS WILL GRADUALLY DIMINISH AFTER SUNRISE. STRONGEST WINDS WILL BE THROUGH THE SANTA YNEZ MOUNTAINS ABOVE THE HILLS OF MONTECITO. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADWAYS IMPACTED INCLUDE HIGHWAYS 101...154...AND 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR GUSTY CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ053-054-101700- /O.CON.KLOX.WI.Y.0002.000000T0000Z-140110T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 109 AM PST FRI JAN 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS AND TIMING...GUSTY NORTH WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 55 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS...THEN SHIFT TO THE NORTHEAST BEFORE SUNRISE AND WEAKEN SOME. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS IMPACTED INCLUDE INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR GUSTY CROSS WINDS. && $$ CAZ046-101700- /O.CON.KLOX.WI.Y.0002.000000T0000Z-140110T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 109 AM PST FRI JAN 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS AND TIMING...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY THIS MORNING. THERE WILL BE ISOLATED GUSTS TO 55 MPH THROUGH THE EARLY MORNING HOURS. WINDS WILL WEAKEN BY MID MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS IMPACTED INCLUDE TOPANGA AND MALIBU CANYON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR GUSTY CROSS WINDS. && $$ KAPLAN/DB
2 follow-up statements
736 WWUS76 KLOX 101354 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 554 AM PST FRI JAN 10 2014 ...DAMAGING WINDS ACROSS PORTIONS OF SANTA BARBARA COUNTY MOUNTAINS THROUGH MID MORNING... ...GUSTY NORTHERLY WINDS ACROSS PORTIONS OF THE SANTA BARBARA SOUTH COAST THROUGH MID MORNING... .STRONG DAMAGING NORTH TO NORTHEAST WINDS WILL CONTINUE TO AFFECT THE HILLS ABOVE THE MONTECITO AREA THROUGH MID MORNING. THE COMBINATION OF A STRONG PRESSURE GRADIENT WITH UPPER LEVEL SUPPORT WILL CAUSE WIND GUSTS OF 60 MPH TO CONTINUE FOR THE NEXT FEW HOURS. THERE WILL CONTINUE TO BE GUSTY WINDS BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAIN RANGE AS WELL WITH GUSTS TO 40 MPH. WINDS WILL DIMINISH LATER THIS MORNING. CAZ039-101700- /O.CAN.KLOX.HW.W.0001.000000T0000Z-140110T1400Z/ /O.NEW.KLOX.WI.Y.0003.140110T1354Z-140110T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 554 AM PST FRI JAN 10 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH MID MORNING. STRONGEST GUSTS WILL OCCUR BELOW THE HILLS OF MONTECITO. WINDS WILL BEGIN TO DIMINISH LATE THIS MORNING THROUGH THE EARLY AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADWAYS IMPACTED INCLUDE HIGHWAYS 101...154...AND 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR GUSTY CROSS WINDS. && $$ CAZ046-053-054-101500- /O.CAN.KLOX.WI.Y.0002.000000T0000Z-140110T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 554 AM PST FRI JAN 10 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THERE WILL CONTINUE TO BE NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING. THERE WILL BE ISOLATED GUSTS AROUND 55 MPH AT SOME OF THE HIGHEST PEAKS INCLUDING WHITAKER PEAK ABOVE LAKE CASTAIC. $$ CAZ052-101700- /O.EXT.KLOX.HW.W.0001.000000T0000Z-140110T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 554 AM PST FRI JAN 10 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WINDS WILL GRADUALLY DIMINISH BY MID MORNING. STRONGEST WINDS WILL BE THROUGH THE SANTA YNEZ MOUNTAINS ABOVE THE HILLS OF MONTECITO. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADWAYS IMPACTED INCLUDE HIGHWAY 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KAPLAN/DB
913 WWUS76 KLOX 101633 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 833 AM PST FRI JAN 10 2014 CAZ052-101745- /O.EXP.KLOX.HW.W.0001.000000T0000Z-140110T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 833 AM PST FRI JAN 10 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... BREEZY NORTHERLY CONDITIONS WILL CONTINUE THIS MORNING...BUT WINDS HAVE WEAKENED TO BELOW WARNING AND ADVISORY STRENGTH AND ARE NOT EXPECTED TO INTENSIFY TODAY. $$ CAZ039-101745- /O.EXP.KLOX.WI.Y.0003.000000T0000Z-140110T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 833 AM PST FRI JAN 10 2014 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... BREEZY NORTHERLY CONDITIONS WILL CONTINUE THIS MORNING...BUT WINDS HAVE WEAKENED TO BELOW ADVISORY STRENGTH AND ARE NOT EXPECTED TO INTENSIFY TODAY. $$ RK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Jan 9, 10:00 PM PST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 9, 10:00 PM PST, 3 hours 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST THU JAN 9 2014 ...UPDATE FOR NEW AVIATION DISCUSSION... .SYNOPSIS... A CLEARING TREND AND GUSTY NORTH WINDS FOR PARTS OF THE AREA ARE EXPECTED THROUGH TONIGHT. WARMER AND MOSTLY SUNNY WEATHER WILL FOLLOW TOMORROW AS WINDS TURN SLIGHTLY OFFSHORE. ANOTHER FAST MOVING TROUGH WILL MOVE THROUGH THE AREA SATURDAY NIGHT...RESULTING IN ANOTHER ROUND OF GUSTY NORTH WINDS. DRY CONDITIONS AND WELL ABOVE NORMAL TEMPERATURES ARE LIKELY EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN AND WINDS TURN OFFSHORE ONCE AGAIN. && .SHORT TERM (TONIGHT-SUN)...GUSTY NORTHERLY WINDS CONTINUE THIS EVENING FOR THE L.A./VTU COUNTY MTNS...THE SANTA CLARITA VLY...SAN FERNANDO VLY AND SBA S COAST AND MTNS. WINDS HAVE FALLEN JUST SHORT OF ADVISORY LEVELS THUS FAR THIS EVENING FOR MUCH OF THE AREA EXCEPT ALONG THE INTERSTATE 5 CORRIDOR WHERE SOME ISOLATED GUSTS TO 60 MPH HAVE BEEN OBSERVED...AND OVER PORTIONS OF THE SANTA YNEZ MTNS WHERE A RECENT GUST TO 55 MPH WAS REPORTED AT THE MONTECITO HILLS RAWS STATION. IT IS DIFFICULT TO SAY AT THIS TIME IF ADVISORY LEVEL WINDS WILL BE REACHED FOR THE BALANCE OF THE REGION THIS EVENING. HOWEVER...WILL KEEP THE ADVISORIES GOING UNTIL MIDNIGHT...EXCEPT THRU 9 AM FOR THE SBA S COAST AND MTNS. PLEASE SEE THE LATEST NON-PRECIPITATION WEATHER MESSAGE (LAXNPWLOX) FOR FURTHER DETAILS ON THE WIND ADVISORIES. FAIR SKIES WILL COVER THE AREA OVERNIGHT WITH SOME HI CLOUDS AT TIMES. IT ALSO LOOKS LIKE SOME LOW CLOUDS WILL MOVE INTO EASTERN SLO COUNTY...CUYAMA VLY AND THE N MTN SLOPES OVERNIGHT FROM THE SRN SAN JOAQUIN VALLEY THANKS TO A PERSISTENT N TO NE FLOW OVER THE AREA. AN UPPER LEVEL RIDGE OFF THE CA COAST WILL BUILD TOWARD THE AREA THRU FRI. THE UPPER RIDGE WILL WEAKEN SOME FRI NIGHT...WITH A FAST MOVING UPPER LEVEL TROF AND DISSIPATING SURFACE COLD FRONT EXPECTED TO PUSH INTO CENTRAL AND SRN CA SAT INTO SAT EVENING. IT LOOKS LIKE A WEAK UPPER LEVEL TROF WILL APPROACH THE AREA FROM THE E PAC ON SUN. DRY WEATHER WILL CONTINUE OVER THE FORECAST AREA THRU SUN. A FEW HI CLOUDS SHOULD MOVE OVER THE AREA AT TIMES DURING THE PERIOD...AND THERE MAY BE A FEW LOW CLOUDS REDEVELOPING ALONG THE L.A. COUNTY COAST SAT NIGHT INTO EARLY SUN. OTHERWISE...MOSTLY CLEAR SKIES SHOULD PREVAIL ACROSS THE REGION THRU THE WEEKEND. WEAKER OFFSHORE FLOW SHOULD LINGER THRU FRI NIGHT...WITH AN INCREASE IN THE ONSHORE FLOW ON SAT. THE FLOW WILL QUICKLY TURN NW TO N AGAIN SAT NIGHT WITH ADVISORY LEVEL WINDS POSSIBLE IN THE MTNS AND THE SBA S COAST. GUSTY NE WINDS POSSIBLY TO ADVISORY LEVELS CAN BE EXPECTED IN MANY AREAS ON SUN AS THE OFFSHORE GRADIENTS CONTINUE TO INCREASE. TEMPS ARE FORECAST TO TURN WARMER ON FRI TO SEVERAL DEGREES ABOVE NORMAL...THEN REMAIN A FEW DEGREES ABOVE NORMAL FOR MANY AREAS SAT AND SUN. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (MON-THU)...AS THE COLD AIR FROM THE AFOREMENTIONED TROUGH SETTLES INTO THE GREAT BASIN SUNDAY NIGHT INTO MONDAY...THE STAGE IS SET FOR A MODERATE-TO-POSSIBLY-STRONG SANTA ANA EVENT. THERE IS GOOD AGREEMENT BETWEEN THE SURFACE PATTERN PROJECTION OF THE GFS AND THE ECMWF...AND PEAK GUSTS IN THE 50S AND 60S ARE POSSIBLE. TEMPERATURES SHOULD RISE CORRESPONDINGLY...WITH HIGHS IN THE 80S OVER INLAND COASTAL AND VALLEY AREAS LIKELY FOR MONDAY AND TUESDAY. TEMPERATURE RECORDS ARE RATHER HIGH FOR THESE DAYS AND LOOK SAFE...BUT TEMPERATURES WILL BE 15 DEGREES ABOVE NORMAL. WHEN COMBINED WITH THE HISTORICALLY DRY CONDITIONS...THIS ALL ADDS UP TO A BIG FIRE WEATHER CONCERNS. EVENTUALLY THE OFFSHORE PATTERN SHOULD LOWER...ALTHOUGH MODELS SEEM TO HOLD ON TO AT LEAST WEAK OFFSHORE FLOW THROUGH MOST OF NEXT WEEK. THIS WILL KEEP WARM TEMPERATURES GOING. && .FIRE WEATHER...09/2330Z...NORTH WINDS WILL BE ON THE INCREASE ACROSS THE REGION THROUGH TONIGHT. THE FOCUS FOR STRONGEST WINDS WILL BE THE SANTA YNEZ RANGE AND SANTA BARBARA SOUTH COAST IN SANTA BARBARA COUNTY AS WELL AS THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY EXTENDING SOUTHWARD INTO THE SANTA CLARITA VALLEY...SAN FERNANDO VALLEY...AND SANTA MONICA MOUNTAINS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ACROSS THESE THROUGH TONIGHT...WITH ISOLATED GUSTS AS HIGH AS 60 MPH POSSIBLE ACROSS FAVORED MOUNTAIN LOCATIONS. WHILE HUMIDITIES WILL BE FAIRLY HIGH ACROSS INTERIOR SECTIONS DURING THIS TIME PERIOD...HUMIDITIES BETWEEN 20 AND 30 PERCENT WILL OCCUR ACROSS DOWNSLOPE LOCATIONS TO GENERATE ELEVATED FIRE DANGER CONCERNS. ON FRIDAY...THE LOW LEVEL FLOW WILL TURN BRIEFLY OFFSHORE TO GENERATE SOME WARMING AND DRYING. ON SATURDAY...THE FLOW WILL REVERSE TO ONSHORE FOR SOME COOLING...FOLLOWED BY ANOTHER ROUND OF GUSTY NORTHWEST TO NORTH WINDS SATURDAY NIGHT INTO SUNDAY MORNING. IMPRESSIVE LAX-BAKERSFIELD AND SBA BAKERSFIELD GRADIENTS ARE EXPECTED WITH THIS EVENT...CURRENTLY PROJECTED AT -8 MB AND -7 MB RESPECTIVELY. WIND GUSTS OF 40 TO 50 MPH WITH ISOLATED GUSTS OF 60 MPH WILL ONCE AGAIN IMPACT THE TYPICAL NORTH-SOUTH WIND PRONE LOCATIONS IN LOS ANGELES AND SANTA BARBARA COUNTIES. THIS NORTHERLY EVENT IS EXPECTED TO BE SLIGHTLY DRIER THAN TONIGHT'S EVENT...WITH HUMIDITIES BRIEFLY FALLING BELOW 15 PERCENT IN SOME LOCATIONS. AS A RESULT...BRIEF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. FROM SUNDAY NIGHT INTO MUCH OF NEXT WEEK...THERE IS THE POTENTIAL FOR A PROLONGED PERIOD OF WEAK TO MODERATE SANTA ANA WINDS WITH WARM TEMPERATURES AND VERY LOW HUMIDITIES...BRINGING AN EXTENDED PERIOD OF HIGH FIRE DANGER TO SOUTHERN CALIFORNIA. STRONGEST OFFSHORE WINDS ARE EXPECTED TO OCCUR LATER SUNDAY NIGHT THROUGH TUESDAY...WHERE GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE ACROSS THE FAVORED MOUNTAIN PASSES OF LOS ANGELES AND VENTURA COUNTIES. FROM MONDAY THROUGH MUCH OF NEXT WEEK...THERE IS ALSO THE POTENTIAL FOR LONG DURATIONS OF SINGLE DIGIT HUMIDITIES ACROSS SOUTHERN CALIFORNIA. DUE TO THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS...A FIRE WEATHER WATCH WILL LIKELY BE NEEDED FOR MUCH OF LOS ANGELES AND VENTURA COUNTIES AS WE DRAW CLOSER TO THE EVENT. && .AVIATION...10/0555Z...GENERALLY HI CONFIDENCE IN THE 06Z TAFS. VFR CONDITIONS ARE EXPECTED AT MOST OF THE AIRFIELDS THRU FRI EVENING. AT KPRB...THERE IS A 40 PERCENT CHANCE OF MVFR VSBYS AT TIMES LATER TONIGHT INTO FRI MORNING. FOR KLAX...KLGB AND KBUR...MVFR VSBYS ARE EXPECTED AT TIMES TONIGHT TO ABOUT MIDDAY FRI...BUT THERE IS A 20 PERCENT CHANCE THE MVFR VSBYS MAY BE SPORADIC AT TIMES. LOW LEVEL WIND SHEAR IS EXPECTED AT KSBA THRU 14Z DUE TO GUSTY N CANYON WINDS IN THE VICINITY. AT KVNY AND KBUR...LOW LEVEL WIND SHEAR IS EXPECTED THRU ABOUT 12Z-15Z FRI DUE TO STRONG AND GUSTY N WINDS JUST ABOVE GROUND LEVEL. KLAX...GENERALLY HI CONFIDENCE OVERALL IN THE 06Z TAF. MVFR VSBYS ARE EXPECTED AT TIMES 08Z-20Z...BUT THERE IS A 20 PERCENT CHANCE THE MVFR VSBYS MAY BE SPORADIC AT BEST. MVFR VSBYS ARE ALSO EXPECTED 08Z-12Z FRI NIGHT. OTHERWISE...VFR CONDITIONS WILL PREVAIL. KBUR...GENERALLY HI CONFIDENCE IN THE 06Z TAF. MVFR VSBYS ARE EXPECTED THRU ABOUT 21Z FRI...ALTHO THERE IS A 30 PERCENT CHANCE THE VSBYS COULD IMPROVE TO VFR BY 18Z. LOW LEVEL WIND SHEAR IS EXPECTED THRU ABOUT 12Z FRI DUE TO STRONG AND GUSTY N WINDS JUST ABOVE GROUND LEVEL. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). && PUBLIC...SIRARD/KITTELL AVIATION...SIRARD FIRE...GOMBERG SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 9, 3:00 PM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PST THU JAN 9 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-101400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 300 PM PST THU JAN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014. PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623. .DAY ONE... TODAY AND TONIGHT GUSTY NORTHERLY WINDS WILL IMPACT PORTIONS OF SOUTHWEST CALIFORNIA...INCLUDING THE INTERSTATE 5 CORRIDOR AND SOUTHERN SANTA BARBARA COUNTY. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...AS WELL AS NEAR CRITICAL FIRE WEATHER CONCERNS. SIMILAR GALE FORCE WINDS WILL IMPACT THE COASTAL WATERS OFF THE CENTRAL COAST...WITH HAZARDOUS SEA CONDITIONS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY GUSTY NORTHERLY WINDS WILL IMPACT SOUTHERN SANTA BARBARA COUNTY FRIDAY MORNING. GUSTY NORTHWESTERLY WINDS WILL REFORMED SATURDAY NIGHT INTO SUNDAY...IMPACTING SOUTHERN SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR. A MODERATE TO STRONG SANTA ANA WIND EVENT IS POSSIBLE MONDAY AND TUESDAY...WITH HEIGHTEN FIRE WEATHER CONCERNS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RK/KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:02 AM PST | Small Craft Advisory | LOX | 53 hr | |
| Jan 10, 5:54 AM PST | Wind Advisory | LOX | 3 hr | |
| Jan 10, 5:57 AM PST | Beach Hazards Statement | LOX | 7 hr | |
| Jan 10, 9:28 AM PST | Fire Weather Watch | LOX | Los Angeles | 28 hr |
| Jan 10, 12:37 PM PST | High Surf Advisory | LOX | 3 days |
Nearby
High Wind Warnings in California, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.